Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 321, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2008, 5:01 PM CDT for Bullock County, Pike County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 14, 2008, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2015 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 142201 SVRBMX ALC011-109-142245- /O.NEW.KBMX.SV.W.0321.080614T2201Z-080614T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 501 PM CDT SAT JUN 14 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA... NORTH CENTRAL PIKE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 545 PM CDT * AT 459 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOPTON... OR 12 MILES WEST OF UNION SPRINGS...AND MOVING SOUTHEAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEANS CROSSROADS BY 525 PM CDT... 7 MILES SOUTHWEST OF INVERNESS BY 535 PM CDT... LINWOOD BY 540 PM CDT... WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME DAMAGE...ESPECIALLY TO SMALLER STRUCTURES. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3194 8568 3185 8598 3217 8600 3221 8587 TIME...MOT...LOC 2201Z 336DEG 14KT 3208 8591 $$ JD/81
2 follow-up statements
000
WWUS54 KBMX 142212
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT SAT JUN 14 2008
ALC011-109-142245-
/O.CON.KBMX.SV.W.0321.000000T0000Z-080614T2245Z/
PIKE AL-BULLOCK AL-
513 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN BULLOCK AND NORTH CENTRAL PIKE COUNTIES...
AT 511 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGH
RIDGE...OR ABOUT 12 MILES SOUTHWEST OF UNION SPRINGS...MOVING
SOUTHEAST AT 16 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEANS CROSSROADS BY 525 PM CDT...
7 MILES SOUTHWEST OF INVERNESS BY 530 PM CDT...
LINWOOD BY 540 PM CDT...
SANDFIELD AND 8 MILES WEST OF PEROTE BY 545 PM CDT...
LAT...LON 3203 8598 3205 8599 3205 8598 3207 8600
3208 8598 3211 8600 3213 8583 3194 8568
3185 8598
TIME...MOT...LOC 2213Z 336DEG 14KT 3204 8589
$$
JD/81000 WWUS54 KBMX 142227 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 527 PM CDT SAT JUN 14 2008 ALC011-109-142245- /O.CON.KBMX.SV.W.0321.000000T0000Z-080614T2245Z/ PIKE AL-BULLOCK AL- 527 PM CDT SAT JUN 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH CENTRAL BULLOCK AND NORTH CENTRAL PIKE COUNTIES... AT 524 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEANS CROSSROADS...OR ABOUT 13 MILES SOUTHWEST OF UNION SPRINGS... MOVING SOUTHEAST AT 16 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LINWOOD BY 540 PM CDT... SANDFIELD AND 7 MILES WEST OF PEROTE BY 545 PM CDT... LAT...LON 3207 8595 3213 8583 3194 8568 3185 8598 TIME...MOT...LOC 2227Z 336DEG 14KT 3199 8586 $$ JD/81
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT AND SUNDAY... A FEW WEAK SYNOPTIC BOUNDARIES ALONG WITH SEVERAL SMALLER SCALE BOUNDARIES ARE LOCATED NEAR THE FORECAST AREA THIS AFTERNOON. SUBSIDENCE BEHIND A FEW DISTINCT MCVS CLEARED THE SKIES AND ALLOWED THE INSTABILITY TO CLIMB QUICKLY. THEREFORE...A FEW STRONG TO MARGINALLY SEVERE STORMS CAN BE EXPECTED INTO THE EVENING HOURS. THE MAIN THREAT WILL BE LOCALIZED HEAVY RAIN AROUND 2 INCHES N A SHORT PERIOD OF TIME/GUSTY WINDS UP TO 50 MPH/DEADLY LIGHTNING AND POSSIBLY SMALL HAIL. EXPECT NUMEROUS THUNDERSTORMS THROUGH 7 PM...THEN MENTIONED SCATTERED THUNDERSTORMS THROUGH 10 PM...WITH ISOLATED THE REMAINDER OF THE NIGHT. GFS SEEMS TO BE HANDLING THE CURRENT SITUATION A BIT BETTER THEN THE NAM SO LEANED THAT WAY. GFS HAS SHORT WAVE MOVING OVER THE AREA LATER TONIGHT...SO WILL HAVE TO MONITOR DEVELOPMENT BEYOND MIDNIGHT AS THE EVENING PROGRESSES. DRIER AIR TRIES TO FILTER INTO AT LEAST NORTH AND EAST CENTRAL ALABAMA BY SUNDAY NIGHT. BUT UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS FOR CENTRAL ALABAMA...MOST NUMEROUS SOUTH. LEANED A BIT HIGHER THAN MAV GUIDANCE ON LOWS TONIGHT AND A BIT WARMER FOR SUNDAY...BUT LITTLE ADJUSTMENT TO ONGOING FORECAST NUMBERS. 75/LINHARES .LONG TERM... LINGERING FRONTAL BOUNDARY ACROSS SOUTH CENTRAL ALABAMA EARLY NEXT WEEK MAY BE ENOUGH TO TRIGGER A FEW THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE CWA ON MONDAY. ANOTHER COLD FRONT WILL MOVE INTO CENTRAL ALABAMA ON TUESDAY AS A LOW DEEPENS ACROSS THE NORTHEASTERN US...AND THE THERMAL RIDGE STRENGTHENS ACROSS THE SOUTHWEST. THIS PATTERN WILL RESULT IN NORTHEASTERLY FLOW ACROSS CENTRAL ALABAMA. WILL HAVE TO MONITOR THE SHORT TERM FORECAST VERY CLOSELY FOR THE POTENTIAL DEVELOPMENT OF AN UPSTREAM MCS IN THIS PATTERN MOVING INTO CENTRAL ALABAMA. TEMPERATURES WILL TURN NOTICEABLY COOLER BEHIND THE FRONT. GUIDANCE SUGGESTS HIGHS WILL BE IN THE UPPER 70S...YES UPPER 70S...WEDNESDAY...WITH DEWPOINTS NEAR 50. ALTHOUGH I WOULD LOVE TO SEE SOME OF THESE CONDITIONS...FEEL CONFIDENT IN GOING SEVERAL DEGREES ABOVE GUIDANCE MIDWEEK. TEMPERATURES GRADUALLY TREND WARMER FRIDAY THROUGH THE WEEKEND...BUT STILL REMAIN SEVERAL DEGREES COOLER THAN WE HAVE EXPERIENCED SO FAR THIS MONTH. && .AVIATION...18Z TAF DISCUSSION. WEAK SYNOPTIC BOUNDARY MOVING SLOWLY ACROSS CENTRAL ALABAMA THROUGH TONIGHT. ADDITIONALLY...NUMEROUS MESOSCALE BOUNDARIES EXIST. MOISTURE AND INSTABILITY WILL ALLOW THUNDERSTORMS TO DEVELOP AREAWIDE. SINCE THE THUNDERSTORMS ARE WIDELY DISTRIBUTED BUT NUMEROUS...WILL START OFF WITH MENTION OF VCTS FOR MGM/TOI AND HOLD IT OFF UNTIL 20Z FOR ALL OTHER SITES. WILL KEEP THIS MENTION THROUGH 02Z AT ALL LOCATIONS BECOMING VCSH THROUGH 05Z. CEILINGS AND VISIBILITIES WILL GENERALLY BE VFR EXCEPT DIRECTLY UNDER THE HEAVIER SHOWERS WHERE CEILINGS MAY TEMPORARILY DROP TO MVFR AND VIS TO IFR. MGM/TOI WILL EXHIBIT LIGHT VARIABLE WINDS WHERE SOME NORTHERN LIGHT COMPONENT WILL BE NOTICED. SOME FOG DEVELOPMENT EXPECTED AREAWIDE SOME MENTIONED MVFR VIS 10-13Z. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 88 67 90 67 / 30 20 0 10 10 ANNISTON 68 88 68 92 68 / 30 30 0 10 10 BIRMINGHAM 69 89 70 91 69 / 40 20 0 10 10 TUSCALOOSA 70 92 69 94 70 / 40 20 0 10 10 CALERA 70 89 69 92 69 / 40 30 10 10 10 AUBURN 69 87 69 89 68 / 40 50 20 20 10 MONTGOMERY 70 91 70 93 71 / 40 50 20 20 10 TROY 70 87 69 91 68 / 40 50 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Special weather statement, Jun 14, 2:27 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CDT SAT JUN 14 2008 ALZ013-142000- FAYETTE- 227 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 300 PM CDT... AT 226 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLEN ALLEN TO 6 MILES SOUTHEAST OF FAYETTE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WINFIELD TO 6 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 11 MPH. WINDS UP TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 14, 2:56 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT SAT JUN 14 2008 ALZ023-142045- TUSCALOOSA- 256 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 345 PM CDT... AT 249 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLEY SPRINGS TO 9 MILES NORTHWEST OF SAMANTHA...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF CARBON HILL TO 14 MILES NORTHEAST OF GORDO...MOVING SOUTHEAST AT 13 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 14, 3:44 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 344 PM CDT SAT JUN 14 2008 ALZ040>044-142130- AUTAUGA-DALLAS-ELMORE-LOWNDES-MONTGOMERY- 344 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...DALLAS...ELMORE...LOWNDES AND MONTGOMERY COUNTIES UNTIL 430 PM CDT... AT 344 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNSVILLE TO COOSADA...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF VALLEY GRANDE TO MILLBROOK...MOVING SOUTH AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MULBERRY. GARDNER ISLAND. BOYLSTON. MONTGOMERY ZOO. HUNTER. SELMA DRAG STRIP. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jun 14, 4:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN MONTGOMERY 32.35N 86.28W
06/14/2008 E0.00 INCH MONTGOMERY AL AMATEUR RADIO
2 INCH ACCUMULATION PER HOUR. 3-4 INCHES OVER DOWNTOWN
ROADWAYS.
&&
10.5Special weather statement, Jun 14, 4:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 PM CDT SAT JUN 14 2008 ALZ040-042-142230- DALLAS-LOWNDES- 452 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LOWNDES COUNTIES UNTIL 530 PM CDT... AT 450 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORRVILLE TO 6 MILES NORTHWEST OF PINTLALA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF SELMA TO 8 MILES EAST OF HAYNEVILLE...MOVING SOUTH AT 9 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OLD CAHABA PARK. SARDIS. ORRVILLE. WHITES BLUFF. HAYNEVILLE. DALLAS LAKE. RAINFALL AMOUNTS OF UP TO TWO INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 32 min |
| Jun 14, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 33 min |
| Jun 14, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 37 min |
| Jun 14, 3:59 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 3 hr |
| Jun 14, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 36 min |
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 45 min |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike | 23 min |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 32 min |
| Jun 14, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 30 min |
| Jun 14, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Dallas, Perry | 24 min |
| Jun 14, 5:03 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 42 min |
| Jun 14, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 26 min |
| Jun 14, 5:10 PM CDT | Areal Flood Advisory | BMX | Dallas | 3 hr |
| Jun 14, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 37 min |
| Jun 14, 5:49 PM CDT | Areal Flood Advisory | BMX | Perry | 3 hr |
| Jun 14, 6:08 PM CDT | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.